Catalogue et commandes en ligne (paiement sécurisé, VISA ou MASTERCARD uniquement)

Revues disponibles par abonnement

Annales scientifiques de l'ENS

Astérisque

Bulletin de la SMF

Mémoires de la SMF

Revue d'Histoire des Mathématiques

Gazette des Mathématiciens

Séries de livres

Astérisque

Cours Spécialisés

Documents Mathématiques

Mémoires de la SMF

Panoramas et Synthèses

Séminaires et Congrès

Série Chaire Jean Morlet

SMF/AMS Texts and Monographs

La Série T

Fascicules « Journée Annuelle »

Autres livres

Donald E. Knuth - traductions françaises

Rééditions du Séminaire Nicolas Bourbaki

Rééditions des Œuvres de Jean Leray

Revue de l'Institut Elie Cartan

Editions électroniques

Annales scientifiques de l'ENS

Bulletin de la SMF

Revue d'Histoire des Mathématiques

Séminaires et Congrès

Plus d'information / Abonnement

Publications grand public

L'explosion des mathématiques (smf.emath.fr)

Mathématiques L'explosion continue (smf.emath.fr)

Zoom sur les métiers des maths (smf.emath.fr)

Zoom sur les métiers des mathématiques et de l'informatique (smf.emath.fr)

Où en sont les mathématiques ?

La Série T

Pour les auteurs

Soumission des manuscrits

Formats et documentation

Plus d'info

Liste de diffusion électronique (smf.emath.fr)

Information pour les libraires et diffuseurs (smf.emath.fr)

Publications de la SMF
fr en
Votre numéro IP : 54.80.188.87
Accès aux édit. élec. : SémCong

Annales scientifiques de l'ENS

Présentation de la publication

Parutions

Dernières parutions

Comité de rédaction / Secrétariat

Série 4 :
Série 3 :
Série 2 :
Série 1 :

Faire une recherche


Catalogue & commande

Annales scientifiques de l'ENS - Parutions - série 4, 42 (2009)

Parutions < série 4, 42

ANNALES SCIENTIFIQUES DE L’ÉCOLE NORMALE SUPÉRIEURE, série 4 42, fascicule 1 (2009)

Thierry Gallay, Romain Joly
Global stability of travelling fronts for a damped wave equation with bistable nonlinearity
Annales scientifiques de l'ENS 42, fascicule 1 (2009), 103-140

Télécharger cet article : Fichier PDF
Acheter l'ouvrage

Résumé :
Stabilité globale des ondes progressives pour une équation hyperbolique amortie avec non-linéarité bistable
Nous étudions l'équation hyperbolique amortie u_tt+u_t =u_xx-V'(u) sur la droite réelle, où V est un potentiel bistable. Cette équation possède des ondes progressives de la forme u(x,t) = h(x-st) qui décrivent le mouvement d'une interface séparant deux états d'équilibre du système, dont l'un est le minimum global de V. Nous montrons que, si les données initiales sont suffisamment proches du profil du front pour |x| grand, alors la solution de l'équation hyperbolique amortie converge uniformément sur R vers une onde progressive lorsque t +. La démonstration de ce résultat de stabilité globale s'inspire d'un travail récent de E. Risler [38] et repose sur l'existence pour notre système d'une fonction de Lyapunov dans tout référentiel en translation uniforme.

Mots-clefs : Onde progressive, stabilité globale, équation hyperbolique amortie, fonction de Lyapunov

Abstract:
We consider the damped wave equation u_tt+u_t=u_xx-V'(u) on the whole real line, where V is a bistable potential. This equation has travelling front solutions of the form u(x,t)=h(x-st) which describe a moving interface between two different steady states of the system, one of which being the global minimum of V. We show that, if the initial data are sufficiently close to the profile of a front for large |x|, the solution of the damped wave equation converges uniformly on R to a travelling front as t +. The proof of this global stability result is inspired by a recent work of E. Risler [38] and relies on the fact that our system has a Lyapunov function in any Galilean frame.

Keywords: Travelling front, global stability, damped wave equation, Lyapunov function

Class. math. : 35B35, 35B40, 37L15, 37L7


ISSN : 0012-9593
Publié avec le concours de : Centre National de la Recherche Scientifique

Bibliographie:

1
Aronson, D. G. and Weinberger, Hans F.
Multidimensional nonlinear diffusion arising in population genetics
Adv. in Math. 30 (1978) 33–76
Math Reviews MR511740
Zentralblatt 407.92014
2
Arrieta, Jose M. and Rodriguez-Bernal, Anibal and Cholewa, Jan W. and Dlotko, Tomasz
Linear parabolic equations in locally uniform spaces
Math. Models Methods Appl. Sci. 14 (2004) 253–293
Math Reviews MR2040897
Zentralblatt 1058.35076
3
Coddington, Earl A. and Levinson, Norman
Theory of ordinary differential equations
McGraw-Hill Book Company, Inc., 1955
Math Reviews MR0069338
Zentralblatt 064.33002
4
Dunbar, Steven R. and Othmer, Hans G.
On a nonlinear hyperbolic equation describing transmission lines, cell movement, and branching random walks
in Nonlinear oscillations in biology and chemistry (Salt Lake City, Utah, 1985)
Lecture Notes in Biomath. 66 (1986) 274–289
Math Reviews MR853189
Zentralblatt 592.92003
5
Efendiev, M. A. and Zelik, S. V.
The attractor for a nonlinear reaction-diffusion system in an unbounded domain
Comm. Pure Appl. Math. 54 (2001) 625–688
Math Reviews MR1815444
Zentralblatt 1041.35016
6
Feireisl, Eduard
Bounded, locally compact global attractors for semilinear damped wave equations on RN
Differential Integral Equations 9 (1996) 1147–1156
Math Reviews MR1392099
7
Fife, Paul C. and McLeod, J. B.
The approach of solutions of nonlinear diffusion equations to travelling front solutions
Arch. Ration. Mech. Anal. 65 (1977) 335–361
Math Reviews MR0442480
Zentralblatt 361.35035
8
Fife, Paul C. and McLeod, J. B.
A phase plane discussion of convergence to travelling fronts for nonlinear diffusion
Arch. Rational Mech. Anal. 75 (1980) 281–314
Math Reviews MR607901
9
Gallay, Thierry
Convergence to travelling waves in damped hyperbolic equations
in International Conference on Differential Equations (Berlin, 1999)
(2000) 787–793
Math Reviews MR1870237
10
Gallay, Thierry and Raugel, Geneviève
Stability of travelling waves for a damped hyperbolic equation
Z. Angew. Math. Phys. 48 (1997) 451–479
Math Reviews MR1460261
Zentralblatt 877.35021
11
Gallay, Thierry and Raugel, Geneviève
Scaling variables and asymptotic expansions in damped wave equations
J. Differential Equations 150 (1998) 42–97
Math Reviews MR1660266
Zentralblatt 913.35086
12
Gallay, Thierry and Raugel, Geneviève
Scaling variables and stability of hyperbolic fronts
SIAM J. Math. Anal. 32 (2000) 1–29
Math Reviews MR1766519
Zentralblatt 963.35128
13
Gallay, Thierry and Raugel, Geneviève
Stability of propagating fronts in damped hyperbolic equations
in Partial differential equations (Praha, 1998)
Chapman Hall Notes Math. 406 (2000) 130–146
Math Reviews MR1713881
Zentralblatt 931.35103
14
Gallay, Thierry and Risler, Emmanuel
A variational proof of global stability for bistable travelling waves
Differential Integral Equations 20 (2007) 901–926
Math Reviews MR2339843
15
Gallay, Thierry and Slijepčević, S.
Energy flow in formally gradient partial differential equations on unbounded domains
J. Dynam. Differential Equations 13 (2001) 757–789
Math Reviews MR1860285
Zentralblatt 1003.35085
16
Ginibre, J. and Velo, G.
The Cauchy problem in local spaces for the complex Ginzburg-Landau equation. I. Compactness methods
Phys. D 95 (1996) 191–228
Math Reviews MR1406282
Zentralblatt 889.35045
17
Ginibre, J. and Velo, G.
The Cauchy problem in local spaces for the complex Ginzburg-Landau equation. II. Contraction methods
Comm. Math. Phys. 187 (1997) 45–79
Math Reviews MR1463822
Zentralblatt 889.35046
18
Goldstein, S.
On diffusion by discontinuous movements, and on the telegraph equation
Quart. J. Mech. Appl. Math. 4 (1951) 129–156
Math Reviews MR0047963
Zentralblatt 045.08102
19
Hadeler, K. P.
Hyperbolic travelling fronts
Proc. Edinburgh Math. Soc. 31 (1988) 89–97
Math Reviews MR930018
Zentralblatt 726.35057
20
Hadeler, K. P.
Travelling fronts for correlated random walks
Canad. Appl. Math. Quart. 2 (1994) 27–43
Math Reviews MR1271437
Zentralblatt 802.60065
21
Hadeler, K. P.
Reaction transport systems in biological modelling
in Mathematics inspired by biology (Martina Franca, 1997)
Lecture Notes in Math. 1714 (1999) 95–150
Math Reviews MR1737306
Zentralblatt 1002.92506
22
Henry, Daniel
Geometric theory of semilinear parabolic equations
Lecture Notes in Math., vol. 840, Springer, 1981
Math Reviews MR610244
23
Ikehata, Ryo and Nishihara, Kenji and Zhao, Huijiang
Global asymptotics of solutions to the Cauchy problem for the damped wave equation with absorption
J. Differential Equations 226 (2006) 1–29
Math Reviews MR2232427
Zentralblatt 1116.35094
24
Kac, Mark
A stochastic model related to the telegrapher's equation
Rocky Mountain J. Math. 4 (1974) 497–509
Math Reviews MR0510166
Zentralblatt 314.60052
25
Kanel, Ja. I.
Stabilization of solutions of the Cauchy problem for equations encountered in combustion theory
Mat. Sb. (N.S.) 59 (1962) 245–288
Math Reviews MR0157130
26
Kanel, Ja. I.
Stabilization of the solutions of the equations of combustion theory with finite initial functions
Mat. Sb. (N.S.) 65 (1964) 398–413
Math Reviews MR0177209
27
Karch, Grzegorz
Selfsimilar profiles in large time asymptotics of solutions to damped wave equations
Studia Math. 143 (2000) 175–197
Math Reviews MR1813366
Zentralblatt 964.35022
28
Kato, Tosio
The Cauchy problem for quasi-linear symmetric hyperbolic systems
Arch. Rational Mech. Anal. 58 (1975) 181–205
Math Reviews MR0390516
Zentralblatt 343.35056
29
Kolmogorov, A. N. and Petrovskii, I. G. and Piskunov, N. S.
Étude de la diffusion avec croissance de la quantité de matière et son application à un problème biologique
Moscow Univ. Math. Bull. 1 (1937) 1–25
30
Maekawa, Yasunori and Terasawa, Yutaka
The Navier-Stokes equations with initial data in uniformly local Lp spaces
Differential Integral Equations 19 (2006) 369–400
Math Reviews MR2215625
31
Matos, Júlia and Souplet, Philippe
Universal blow-up rates for a semilinear heat equation and applications
Adv. Differential Equations 8 (2003) 615–639
Math Reviews MR1972493
Zentralblatt 1028.35065
32
Mielke, Alexander and Schneider, Guido
Attractors for modulation equations on unbounded domains—existence and comparison
Nonlinearity 8 (1995) 743–768
Math Reviews MR1355041
Zentralblatt 833.35016
33
Muratov, C. B.
A global variational structure and propagation of disturbances in reaction-diffusion systems of gradient type
Discrete Contin. Dyn. Syst. 4 (2004) 867–892
Math Reviews MR2082914
Zentralblatt 1069.35031
34
Nishihara, Kenji
Convergence rates to nonlinear diffusion waves for solutions of system of hyperbolic conservation laws with damping
J. Differential Equations 131 (1996) 171–188
Math Reviews MR1419010
Zentralblatt 866.35066
35
Nishihara, Kenji
Global asymptotics for the damped wave equation with absorption in higher dimensional space
J. Math. Soc. Japan 58 (2006) 805–836
Math Reviews MR2254412
Zentralblatt 1110.35047
36
Pazy, A.
Semigroups of linear operators and applications to partial differential equations
Applied Mathematical Sciences, vol. 44, Springer, 1983
Math Reviews MR710486
Zentralblatt 516.47023
37
Protter, Murray H. and Weinberger, Hans F.
Maximum principles in differential equations
Prentice-Hall Inc., 1967
Math Reviews MR0219861
38
Risler, Emmanuel
Global convergence toward traveling fronts in nonlinear parabolic systems with a gradient structure
Ann. Inst. H. Poincaré Anal. Non Linéaire 25 (2008) 381–424
Math Reviews MR2400108
Zentralblatt pre05255881
39
Roquejoffre, Jean-Michel
Convergence to travelling waves for solutions of a class of semilinear parabolic equations
J. Differential Equations 108 (1994) 262–295
Math Reviews MR1270581
Zentralblatt 806.35093
40
Roquejoffre, Jean-Michel
Eventual monotonicity and convergence to travelling fronts for the solutions of parabolic equations in cylinders
Ann. Inst. H. Poincaré Anal. Non Linéaire 14 (1997) 499–552
Math Reviews MR1464532
Zentralblatt 884.35013
41
Roquejoffre, Jean-Michel and Terman, David and Volpert, Vitaly A.
Global stability of traveling fronts and convergence towards stacked families of waves in monotone parabolic systems
SIAM J. Math. Anal. 27 (1996) 1261–1269
Math Reviews MR1402439
Zentralblatt 861.35013
42
Sattinger, D. H.
On the stability of waves of nonlinear parabolic systems
Advances in Math. 22 (1976) 312–355
Math Reviews MR0435602
Zentralblatt 344.35051
43
Simon, Barry
Schrödinger operators in the twentieth century
J. Math. Phys. 41 (2000) 3523–3555
Math Reviews MR1768631
Zentralblatt 981.81025
44
Volpert, Aizik I. and Volpert, A. and Volpert, A.
Traveling wave solutions of parabolic systems
Translations of Mathematical Monographs, vol. 140, Amer. Math. Soc., 1994
Math Reviews MR1297766